Alert archive / Kentucky / Heat Advisories in 2021

Heat Advisory 3, NWS Wilmington, OH

August 26, 20215 counties in Indiana; 8 counties in Kentucky; 4 counties in Ohio

NWS Wilmington, OH issued this heat advisory at Aug 26, 2021, 9:36 AM EDT for 5 counties in Indiana; 8 counties in Kentucky; 4 counties in Ohio. It took effect at Aug 26, 2021, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2021, 9:36 AM EDT (13:36 UTC)
In effect from
Aug 26, 2021, 12:00 PM EDT
Expired
Aug 26, 2021, 7:00 PM EDT
In force
7 hr
Issued by
NWS Wilmington, OH

Counties Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Butler County, OH, Clermont County, OH, Hamilton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS71 KILN 261336
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
936 AM EDT Thu Aug 26 2021

INZ066-073>075-080-KYZ089>096-OHZ070-071-077-078-262300-
/O.NEW.KILN.HT.Y.0003.210826T1600Z-210826T2300Z/
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-
Boone-Kenton-Campbell-Owen-Grant-Pendleton-Butler-Warren-Hamilton-
Clermont-
Including the cities of Brookville, Batesville, Milan, 
Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, 
Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, 
and Milford
936 AM EDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 102 expected.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
354 
WWUS71 KILN 261642
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1242 PM EDT Thu Aug 26 2021

INZ066-073>075-080-KYZ089>096-OHZ070-071-077-078-262300-
/O.CON.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-
Boone-Kenton-Campbell-Owen-Grant-Pendleton-Butler-Warren-Hamilton-
Clermont-
Including the cities of Brookville, Batesville, Milan, 
Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, 
Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, 
and Milford
1242 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 102.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
733 
WWUS71 KILN 261954
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
354 PM EDT Thu Aug 26 2021

INZ066-073-074-OHZ070-071-077-262100-
/O.CAN.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/
Franklin IN-Ripley-Dearborn-Butler-Warren-Hamilton-
Including the cities of Brookville, Batesville, Milan, 
Versailles, Lawrenceburg, Aurora, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, and Cincinnati
354 PM EDT Thu Aug 26 2021

...HEAT ADVISORY IS CANCELLED...

Storms have moved or will move shortly into the region allowing
for the heat advisory to be cancelled.

$$

INZ075-080-KYZ089>096-OHZ078-262300-
/O.CON.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Clermont-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, and Milford
354 PM EDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 101.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
016 
WWUS71 KILN 262252
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
652 PM EDT Thu Aug 26 2021

INZ075-080-KYZ089>096-OHZ078-270000-
/O.EXP.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Clermont-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, and Milford
652 PM EDT Thu Aug 26 2021

...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Heat indices are falling below advisory criteria, so the Heat
Advisory will expire as planned.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Aug 26, 6:48 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 26, 6:48 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
648 AM EDT Thu Aug 26 2021

.SYNOPSIS...
A chance for showers and thunderstorms will continue at times
through the weekend as a warm and humid airmass remains in place
across the Ohio Valley region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Isolated thunderstorms across Pike and Scioto counties have
been gradually dissipating and expect this trend to continue in
the very near term. Isolated to scattered thunderstorms are
continuing to push slowly east across Illinois and Indiana and
now into portions of far northwest Ohio. These have been
generally weakening through the early morning hours and are
associated with some mid level energy, with a broad circulation
evident on radar, centered along the central Illinois/Indiana
border. Meanwhile, some low clouds and fog have developed across
central portions of our area early this morning with some
locally dense fog noted on area webcams. Not sure how widespread
the dense fog will end up being with some mid and high level
clouds continuing to move in from the west. For now will cover
with an SPS and continue to monitor over the next couple of
hours.

The activity off to our northwest is forecast to gradually
weaken through the mid morning hours, but suppose some of this
may still sneak into our far northwest later this morning. Then
as we destabilize through late morning and into this afternoon,
expect scattered showers and thunderstorms to develop as the
mid level energy off to our west pushes slowly east into our
area. Temperatures today could be a little tricky once again,
with the potential for some debris clouds across the area this
morning and the chance for additional showers and thunderstorms
into this afternoon. Will generally go with highs in the upper
80s to near 90 degrees. This will combine with dewpoints into
the lower 70s to create heat indices in the 95 to 100 degree
range at times this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Will allow for showers and thunderstorms chances to gradually
taper off this evening with partly cloudy skies overnight. Lows
tonight will be in the upper 60s to lower 70s. Warm and humid
conditions are expected again on Friday with highs in the upper
80s to around 90 degrees. As we destabilize through the day,
expect to see the potential for isolated to scatted thunderstorm
development once again as some weak mid level energy moves over
the top of the mid/upper level ridge in place across the
Mid Atlantic states.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Other than a few scattered showers or thunderstorms weakening into
the evening hours, Friday night is mostly dry as diurnal activity
decreases. Broad scale pattern remains unchanged for the weekend as
surface/mid-level high pressure are in place over the eastern CONUS.
Warm and muggy conditions are forecast throughout the weekend with
diurnal enhancements to showers and thunderstorms anticipated for
both days.

Moving into early next week, geopotential heights begin to decrease
in response to a progressive trough moving into the Great Lakes
region. High temperatures decrease closer to normal values, but
chances for showers and thunderstorms persist as a surface cold
front approaches the Ohio Valley. Chances for precipitation are
elevated across the entire area for Monday with the progression of
the front moving slowly southward throughout the day. Thunderstorm
coverage decreases during the evening hours, however, chances
continue through the overnight as the front begins to stall.

Uncertainty increases quite significantly entering Tuesday and
through Wednesday as the influences of a potential tropical system
and stalled front could lead to different outcomes from what is
currently forecast. As the tropical system becomes better organized
in the western Caribbean Sea and eventually the Gulf of Mexico,
track forecasts will improve, increasing confidence for potential
local impacts. As is sometimes the case, landfalling tropical
cyclones along the Gulf Coast tend to curve eastward upon reaching
the mid-latitudes. Long range model guidance is hinting for the mid-
level high that has persisted over the Mid-Atlantic coast to steer
the remnants up the Mississippi River Valley before turning them
eastward into the Ohio/Tennessee Valleys. The weakening of the ridge
and the progression of another trough moving into the Midwest are
the primary factors for the ultimate track. Regardless of the exact
track, the stalled front and above normal PWATs favor continued
chances for showers and thunderstorms both Tuesday and Wednesday
with temperatures generally in the low to mid 80s.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Areas of low clouds and fog are persisting across central Ohio
as well as in some of the river valleys elsewhere across the
area. This will lead to the possibility of some IFR conditions
at KLUK,KCMH and KLCK at the start of the TAF period before
conditions begin to improve through mid morning. Otherwise, an
upper level disturbance will push slowly east into the area
through this afternoon. As the airmass destabilizes through the
afternoon, expect to see a chance for some showers and
thunderstorms develop. Will generally cover this threat with a
VCSH through the afternoon hours. Any activity should taper off
this evening with some fog development possible later tonight,
especially in the river valleys.

OUTLOOK...Thunderstorms are possible through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...McGinnis
AVIATION...JGL
Hazardous weather outlook, Aug 26, 4:26 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
426 AM EDT Thu Aug 26 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
426 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Maximum heat index values will reach the middle 90s to around 100
degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 26, 4:45 AM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Wilmington OH
445 AM EDT Thu Aug 26 2021

INZ074-075-080-KYZ089>100-OHZ045-046-052>056-062>065-071>074-
077>082-088-261300-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-
Delaware-Champaign-Clark-Madison-Franklin OH-Licking-Greene-
Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Lawrenceburg, Aurora, Rising Sun, Vevay,
Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington,
Erlanger, Independence, Newport, Alexandria, Owenton,
Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta,
Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro,
Marysville, Delaware, Urbana, Springfield, London,
West Jefferson, Plain City, Columbus, Newark, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Mason, Lebanon, Springboro, Wilmington,
Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown,
Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly,
Piketon, Portsmouth, and Wheelersburg
445 AM EDT Thu Aug 26 2021

...REDUCED VISIBILITIES POSSIBLE THIS MORNING...

Areas of fog can be expected this morning with some locally dense
fog possible. Visibilities may drop below a half a mile at times
through mid morning.

If traveling this morning, use extra caution and be prepared for
the possibility of rapidly changing visibilities.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:22 PM EDTSpecial Weather StatementILNFranklin23 min
Aug 26, 2:47 PM EDTSpecial Weather StatementILNFranklin28 min
Aug 26, 3:13 PM EDTAreal Flood AdvisoryILNFranklin18 min
Aug 26, 3:15 PM EDTSpecial Weather StatementILNFranklin30 min
Aug 26, 3:31 PM EDTFlash Flood WarningILNFranklin65 min
Aug 26, 3:39 PM EDTAreal Flood AdvisoryILNFayette, Union2 hr
Aug 26, 4:27 PM EDTAreal Flood AdvisoryILNFayette, Wayne51 min
Aug 26, 4:37 PM EDTSpecial Weather StatementILNOhio23 min
Aug 26, 4:46 PM EDTAreal Flood AdvisoryILNDearborn, Ohio69 min
Aug 26, 5:23 PM EDTSpecial Weather StatementILNPendleton37 min
Aug 26, 5:54 PM EDTAreal Flood AdvisoryILNCampbell, Pendleton40 min
Aug 26, 2:26 PM EDTSpecial Weather StatementILNGreene34 min
Aug 26, 2:30 PM EDTSpecial Weather StatementILNClark30 min
Aug 26, 2:39 PM EDTAreal Flood AdvisoryILNGreene, Montgomery20 min
Aug 26, 2:41 PM EDTSpecial Weather StatementILNMontgomery34 min
Aug 26, 2:51 PM EDTSpecial Weather StatementILNClark24 min
Aug 26, 2:59 PM EDTFlash Flood WarningILNGreene, Montgomery2 hr
Aug 26, 2:59 PM EDTSpecial Weather StatementILNMontgomery31 min
Aug 26, 3:10 PM EDTSevere Thunderstorm WarningILNMontgomery17 min
Aug 26, 3:23 PM EDTSpecial Weather StatementILNMiami37 min
Aug 26, 3:23 PM EDTSpecial Weather StatementILNButler37 min
Aug 26, 3:33 PM EDTSpecial Weather StatementILNPreble27 min
Aug 26, 3:36 PM EDTAreal Flood AdvisoryILNClark62 min
Aug 26, 3:50 PM EDTSpecial Weather StatementILNMiami25 min
Aug 26, 4:11 PM EDTSpecial Weather StatementILNMadison34 min
Aug 26, 4:17 PM EDTSpecial Weather StatementILNPreble28 min
Aug 26, 4:23 PM EDTSpecial Weather StatementILNMiami37 min
Aug 26, 4:32 PM EDTSpecial Weather StatementILNWarren28 min
Aug 26, 4:34 PM EDTSpecial Weather StatementILNUnion26 min
Aug 26, 4:41 PM EDTSpecial Weather StatementILNDarke34 min
Aug 26, 4:51 PM EDTAreal Flood AdvisoryILNWarren75 min
Aug 26, 4:54 PM EDTSpecial Weather StatementILNChampaign36 min
Aug 26, 5:21 PM EDTSpecial Weather StatementILNMercer24 min
Aug 26, 5:50 PM EDTSpecial Weather StatementILNHighland25 min
Aug 26, 5:54 PM EDTSpecial Weather StatementILNRoss36 min
Aug 26, 6:00 PM EDTSpecial Weather StatementILNAdams, Brown30 min
Aug 26, 6:31 PM EDTAreal Flood AdvisoryILNAdams21 min
Aug 26, 6:31 PM EDTSpecial Weather StatementILNAdams29 min
Aug 26, 6:52 PM EDTFlash Flood WarningILNAdams98 min

Nearby

Heat Advisories in Kentucky, 2021Heat Advisories in Indiana, 2021Heat Advisories in Ohio, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.